MAUDE Adverse Event Report: AESCULAP AG VEGA PS GLIDING SURFACE T5 14MM; KNEE ENDOPROSTHESES

AESCULAP AG VEGA PS GLIDING SURFACE T5 14MM; KNEE ENDOPROSTHESES
Model Number NX152
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code (b)(4), device name as vega ps tibial plateau cemented t5, serial number n/a, batch number 52130710, manufacturing date 15.04.2015.Reference code device name corresponding internal notification number: (b)(4) as vega ps femoral comp.Cemented f5n l 400481992, (b)(4) vega ps gliding surface t5 14mm 400481994, (b)(4) as tibial obturator d14mm 400481995.Investigation no products available.Therefore a failure description at the products are not possible.Pictorial documentation there are no pictures available.Batch history review the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.Corrective action for this topic (implant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee components.As a result of having an aesculap product implanted, the patient has experienced knee pain and loosening of the implant.The primary surgery occurred on (b)(6) 2015, which included non-aesculap implants.A revision to replace non-aesculap products with aesculap implants occurred on (b)(6) 2017, and there was no reported second revision surgery.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: (b)(4) (ps femur cemented f5n lt), (b)(4)(ps tibia cemented t5), (b)(4) (ps pe insert t5, 14mm), (b)(4) (tibial obturator d14mm, l7mm).Associated medwatches: 2916714-2020-00396, 2916714-2020-00397, 2916714-2020-00399.

Brand Name
VEGA PS GLIDING SURFACE T5 14MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11568811
Report Number2916714-2020-00398
Device Sequence Number17178435
Product Code JWH
UDI-Device Identifier04046963811020
UDI-Public4046963811020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
Report Date (Section F) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberNX152
Device Catalogue NumberNX152
Device Lot Number52044932
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/10/2018
Event Location Hospital
Date Report to Manufacturer10/10/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/25/2021